Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 167, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 7, 1998, 12:16 PM CDT for Marion County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 1998, 12:16 PM CDT (17:16 UTC)
- Expired
- May 7, 1998, 12:50 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Marion County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 071716 RRA SVRBNA TNC115-071750- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1216 PM CDT THU MAY 7 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTHEASTERN TENNESSEE * UNTIL 1250 PM CDT * AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF JASPER... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILL CROSS HIGHWAY 41 AT 1225 PM CDT WHITWELL AT 1235 PM CDT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:02 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 7, 9:02 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 902 AM CDT THU MAY 7 1998 THINK BEST THREAT OF SEVERE THIS AFTERNOON WILL BE OVER SOUTHEASTERN AREAS OF MID STATE BASICALLY TO THE RIGHT OF A LINE FROM FAYETTEVILLE TO MCMINNVILLE TO CROSSVILLE. WOULD LIKE TO SEE MEMPHIS MENTION SEVERE FOR THIS AFTERNOON IN 1ST PERIOD OF ZFP IN THIS AREA. CANT RULE SEVERE TSTMS ELSEWHERE IN MID STATE. OKALONA PROFILER SHOWING WEST WIND FROM 900 MBS ON UP AND A WESTERLY COMPONENT IN THE LOWEST LEVELS. SEEMS TO ME AIRMASS IS TRYING TO DRY OUT IN A HURRY EXCEPT FOR LOWEST LEVELS. 12Z 850 MB ANALYSIS SHOWS TROF AXIS NEARING TENNESSEE RIVER. UPPER LEVEL COOLING WILL BE OCCURING DURING THE AFTERNOON AND THIS WILL STEEPEN LAPSE RATES BUT DO NOT SEE COLD POOL OCCURRING. BOYD 01
In the hours before
Local storm report, May 7, 7:49 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
749 AM CDT THU MAY 07 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM CAMDEN TN WIND DAMAGE
05/07/98 BENTON SEVERAL LARGE TREES AND
POWER LINES DOWN. REPORTED
BY LOCAL LAW ENFORCEMENT.
0345 AM HURRICANE MILLS TN WIND DAMAGE
05/07/98 HUMPHREYS TREE DOWN AND FEW POWER
LINES DOWN 10 MILES
SOUTHWEST OF HURRICANE
MILLS REPORTED BY LOCAL
ELECTRIC COMPANY
0400 AM 10 SW COLLINWOOD TN WIND DAMAGE
05/07/98 WAYNE FEW TREES AND POWER LINES
DOWN ALONG HIGHWAY 69
REPORTED BY LOCAL LAW
ENFORCEMENT
0440 AM 5 SW MT PLEASANT TN WIND DAMAGE
05/07/98 MAURY SEVERAL TREES DOWN AND
CARPORT AND MOBILE HOME
DAMAGED REPORTED BY LOCAL
LAW ENFORCEMENT
0525 AM CLIFTON TN FLOODING
05/07/98 WAYNE WATER OVER ROAD ALONG
HIGHWAY 114 REPORTED BY
LOCAL LAW ENFORCEMENT
0530 AM 10 SW HOHENWALD TN FLOODING
05/07/98 WAYNE WATER OVER ROAD ON HIGHWAY
48. REPORTED BY LOCAL LAW
ENFORCEMENT.
0530 AM PULASKI TN FLOODING
05/07/98 GILES HIGHWAY 31 BRIEFLY
FLOODED. REPORTED BY LOCAL
LAW ENFORCEMENT.
0530 AM LEOMA TN FLOODING
05/07/98 LAWRENCE WATER OVER TWO ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT.Local storm report, May 7, 7:49 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
749 AM CDT THU MAY 07 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM CAMDEN TN WIND DAMAGE
05/07/98 BENTON SEVERAL LARGE TREES AND
POWER LINES DOWN. REPORTED
BY LOCAL LAW ENFORCEMENT.
0345 AM HURRICANE MILLS TN WIND DAMAGE
05/07/98 HUMPHREYS TREE DOWN AND FEW POWER
LINES DOWN 10 MILES
SOUTHWEST OF HURRICANE
MILLS REPORTED BY LOCAL
ELECTRIC COMPANY
0400 AM 10 SW COLLINWOOD TN WIND DAMAGE
05/07/98 WAYNE FEW TREES AND POWER LINES
DOWN ALONG HIGHWAY 69
REPORTED BY LOCAL LAW
ENFORCEMENT
0440 AM 5 SW MT PLEASANT TN WIND DAMAGE
05/07/98 MAURY SEVERAL TREES DOWN AND
CARPORT AND MOBILE HOME
DAMAGED REPORTED BY LOCAL
LAW ENFORCEMENT
0525 AM CLIFTON TN FLOODING
05/07/98 WAYNE WATER OVER ROAD ALONG
HIGHWAY 114 REPORTED BY
LOCAL LAW ENFORCEMENT
0530 AM 10 SW HOHENWALD TN FLOODING
05/07/98 WAYNE WATER OVER ROAD ON HIGHWAY
48. REPORTED BY LOCAL LAW
ENFORCEMENT.
0530 AM PULASKI TN FLOODING
05/07/98 GILES HIGHWAY 31 BRIEFLY
FLOODED. REPORTED BY LOCAL
LAW ENFORCEMENT.
0530 AM LEOMA TN FLOODING
05/07/98 LAWRENCE WATER OVER TWO ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT.Local storm report, May 7, 8:50 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
850 AM CDT THU MAY 07 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 AM CENTERVILLE ARPT TN WIND DAMAGE
05/07/98 HICKMAN PUBLIC REPORTED
SEVERAL/NUMEROUS HUGE
TREES UPROOTED 6 MILES
NORTH OF CENTERVILLE JUST
NORTH OF THE AIRPORT ALONG
BELLS BRANCH ROAD.
0345 AM CENTERVILLE TN WIND DAMAGE
05/07/98 HICKMAN A BARN SUSTAINED SOME
DAMAGE ABOUT 6 MILES NORTH
OF CENTERVILLE ALONG BELLS
BRANCH ROAD.Special weather statement, May 7, 10:15 AM CDT, 2 hours 1 minute before
TNZ005>011-022>033-055>065-075>082-093>098-072305- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1015 AM CDT THU MAY 7 1998 ...SEVERE WEATHER POSSIBLE IN MIDDLE TENNESSEE THIS AFTERNOON AND EVENING... THE THREAT OF SEVERE WEATHER EXISTS FOR THIS AFTERNOON AND EVENING ACROSS MIDDLE TENNESSEE. THE GREATEST THREAT WILL BE OVER THE EASTERN AND SOUTHERN AREAS OF THE MID STATE. DAMAGING WINDS... LARGE HAIL AND ISOLATED TORNADOES CAN BE EXPECTED FROM NOON UNTIL 8 PM CDT IN THESE AREAS. RESIDENTS OF MIDDLE TENNESSEE SHOULD REVIEW SEVERE WEATHER SAFETY RULES BEFORE SEVERE WEATHER THREATENS YOUR AREA. LOCAL LAW ENFORCEMENT AND EMERGENCY MANGEMENT PEOPLE MAY WANT TO CONSIDER ADDITIONAL STAFFING. PEOPLE ACROSS MIDDLE TENNESSEE NEED TO STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT THE AFTERNOON AND EVENING. BOYD
Special weather statement, May 7, 10:15 AM CDT, 2 hours 1 minute before
TNZ005>011-022>033-055>065-075>082-093>098-072305- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1015 AM CDT THU MAY 7 1998 ...SEVERE WEATHER POSSIBLE IN MIDDLE TENNESSEE THIS AFTERNOON AND EVENING... THE THREAT OF SEVERE WEATHER EXISTS FOR THIS AFTERNOON AND EVENING ACROSS MIDDLE TENNESSEE. THE GREATEST THREAT WILL BE OVER THE EASTERN AND SOUTHERN AREAS OF THE MID STATE. DAMAGING WINDS... LARGE HAIL AND ISOLATED TORNADOES CAN BE EXPECTED FROM NOON UNTIL 8 PM CDT IN THESE AREAS. RESIDENTS OF MIDDLE TENNESSEE SHOULD REVIEW SEVERE WEATHER SAFETY RULES BEFORE SEVERE WEATHER THREATENS YOUR AREA. LOCAL LAW ENFORCEMENT AND EMERGENCY MANGEMENT PEOPLE MAY WANT TO CONSIDER ADDITIONAL STAFFING. PEOPLE ACROSS MIDDLE TENNESSEE NEED TO STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT THE AFTERNOON AND EVENING. BOYD
Special weather statement, May 7, 11:31 AM CDT, 45 minutes before
TNZ009>011-028>033-057-060-062>065-075>082-096>098-080025- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1131 AM CDT THU MAY 7 1998 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING ACROSS EASTERN AND SOUTHERN MIDDLE TENNESSEE... THE THREAT OF SEVERE WEATHER EXISTS FOR THIS AFTERNOON AND EVENING HOURS PRIMARILY FROM NOON UNTIL 8 PM CDT ACROSS EASTERN AND SOUTHERN MIDDLE TENNESSEE...GENERALLY EAST OF INTERSTATE 65. THIS WOULD INCLUDE THE CITIES OF FAYETTEVILLE... WINCHESTER...MANCHESTER... SHELBYVILLE...MURFREESBORO... MCMINNVILLE...SPARTA...CARTHAGE... COOKEVILLE...GAINSBORO... CELINA...LAFAYETTE...LEBANON AND LEWISBURG. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL BUT ISOLATED TORNADOES ARE POSSIBLE. RESIDENTS OF EASTERN AND SOUTHERN MIDDLE TENNESSEE SHOULD REVIEW SEVERE WEATHER SAFETY RULES BEFORE SEVERE WEATHER THREATENS YOUR AREA. LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT PEOPLE MAY WANT TO CONSIDER ADDITIONAL STAFFING. PEOPLE ACROSS MIDDLE TENNESSEE NEED TO STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT THE AFTERNOON AND EVENING. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:04 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 46 min |
| May 7, 3:41 AM CDT | Tornado Warning | OHX | Wayne | 49 min |
| May 7, 4:30 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 45 min |
| May 7, 4:43 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 47 min |
| May 7, 5:14 AM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 3 hr |
| May 7, 5:14 AM CDT | Flash Flood Warning | OHX | Giles, Maury | 3 hr |
| May 7, 5:27 AM CDT | Tornado Warning | OHX | Rutherford | 33 min |
| May 7, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 45 min |
| May 7, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Sequatchie | 65 min |
| May 7, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 65 min |
| May 7, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 65 min |
| May 7, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 65 min |
| May 7, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Sequatchie | 48 min |
| May 7, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 48 min |
| May 7, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
| May 7, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Sequatchie | 48 min |
| May 7, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 34 min |
| May 7, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Sequatchie | 49 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.